Open Access
February 2014 Strengthened Chernoff-type variance bounds
G. Afendras, N. Papadatos
Bernoulli 20(1): 245-264 (February 2014). DOI: 10.3150/12-BEJ484


Let $X$ be an absolutely continuous random variable from the integrated Pearson family and assume that $X$ has finite moments of any order. Using some properties of the associated orthonormal polynomial system, we provide a class of strengthened Chernoff-type variance bounds.


Download Citation

G. Afendras. N. Papadatos. "Strengthened Chernoff-type variance bounds." Bernoulli 20 (1) 245 - 264, February 2014.


Published: February 2014
First available in Project Euclid: 22 January 2014

zbMATH: 1294.60027
MathSciNet: MR3160581
Digital Object Identifier: 10.3150/12-BEJ484

Keywords: Chernoff-type variance bounds , derivatives , integrated Pearson family , Rodrigues polynomials

Rights: Copyright © 2014 Bernoulli Society for Mathematical Statistics and Probability

Vol.20 • No. 1 • February 2014
Back to Top